MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported device is not available for evaluation.The event is currently under investigation.
 
Event or Problem Description
It was reported that during an unspecified procedure with a zenith flex abdominal aortic aneurysm (aaa) endovascular graft bifurcated main body, while flushing the device with saline, it was noticed that the tip of the sheath was frayed.Another manufacturer's device was used instead to complete the procedure.Additionally, it was reported that this was noticed prior to patient contact.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6481041
Report Number1820334-2017-00692
Device Sequence Number11084898
Product Code MIH
UDI-Device Identifier10827002484020
UDI-Public(01)10827002484020(17)181005(10)7302705
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-22-82-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2017
Supplement Date Received by Manufacturer08/22/2017
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1